Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 68, NWS La Crosse, WI

July 18, 2012Fillmore County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 18, 2012, 2:24 PM CDT for Fillmore County, Minnesota. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 2:24 PM CDT (19:24 UTC)
Expired
Jul 18, 2012, 3:15 PM CDT
In force
51 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fillmore County, MN

The radar

The La Crosse radar (KARX), 94 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:45 PM CDTTSTM WND DMGSpring Valley, MNTREE BRANCHES UP TO 8 INCHES IN DIAMETER DOWN. LOCALIZED STREET FLOODING.
Jul 18, 2:50 PM CDTTSTM WND DMGSpring Valley, MNSIX THREE FOOT DIAMETER TREES DOWN. PARK PAVILION AND APARTMENT BUILDING DAMAGED.
Jul 18, 2:54 PM CDTTSTM WND GST 495 W Preston, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:58 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2062 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WUUS53 KARX 181924
SVRARX
MNC045-182015-
/O.NEW.KARX.SV.W.0068.120718T1924Z-120718T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 315 PM CDT

* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM LOCATED JUST WEST OF SPRING VALLEY...
  MOVING EAST AT 20 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING VALLEY AND WASHINGTON AROUND 230 PM...
  WYKOFF AND FILLMORE AROUND 245 PM...
  FOUNTAIN AND CARIMONA AROUND 305 PM...
  PRESTON AROUND 315 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

&&

LAT...LON 4372 9245 4381 9245 4382 9244 4379 9204
      4355 9204 4360 9245 4371 9245
TIME...MOT...LOC 1923Z 281DEG 16KT 4372 9241
WIND...HAIL 60MPH 1.00IN

$$

SHEA
3 follow-up statements
421 
WWUS53 KARX 181941
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
241 PM CDT WED JUL 18 2012

MNC045-182015-
/O.CON.KARX.SV.W.0068.000000T0000Z-120718T2015Z/
FILLMORE MN-
241 PM CDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN 
FILLMORE COUNTY UNTIL 315 PM CDT...

TRAINED WEATHER SPOTTERS REPORTED PEA TO DIME SIZE HAIL IN SPRING 
VALLEY. WINDS ARE LIKELY GUSTING IN THE VICINITY OF THIS STORM.

THIS STORM WAS MOVING EAST-SOUTHEAST TOWARDS THE FORESTVILLE STATE 
PARK AND WYKOFF AREAS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYKOFF AROUND 245 PM...
  FORESTVILLE STATE PARK AROUND 250 PM...
  PRESTON AROUND 305 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS. DO NOT STAY NEAR CREEKS OR DRAINAGE 
AREAS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

&&

LAT...LON 4372 9245 4381 9245 4382 9244 4379 9204
      4355 9204 4360 9245 4371 9245
TIME...MOT...LOC 1938Z 281DEG 16KT 4369 9237
WIND...HAIL 60MPH 1.00IN

$$

SHEA
594 
WWUS53 KARX 181951
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
251 PM CDT WED JUL 18 2012

MNC045-182015-
/O.CON.KARX.SV.W.0068.000000T0000Z-120718T2015Z/
FILLMORE MN-
251 PM CDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN 
FILLMORE COUNTY UNTIL 315 PM CDT...

AT 245 PM...A SEVERE THUNDERSTORM WAS NEAR WYKOFF AND MOVING 
SOUTHEAST AT 20 MPH. IT HAS A HISTORY OF PRODUCING HAIL UP TO 1 INCH 
IN DIAMETER AND IS HEADING TOWARD PRESTON. THIS STORM CAN PRODUCE 
NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYKOFF AROUND 250 PM...
  FOUNTAIN AROUND 300 PM...
  PRESTON AROUND 305 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS AND STAY AWAY 
FROM TREES OR WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF 
WATER ON ROADWAYS AND LOCALIZED FLOODING. AVOID SMALLER CREEKS IN 
THE AREA. IF YOU ARE ON THE ROOT RIVER IN A CANOE OR KAYAK...TAKE 
SHELTER NOW.

&&

LAT...LON 4362 9237 4382 9240 4379 9204 4355 9204
TIME...MOT...LOC 1948Z 281DEG 16KT 4368 9229
WIND...HAIL 60MPH 0.88IN

$$

SHEA
354 
WWUS53 KARX 182009
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT WED JUL 18 2012

MNC045-182019-
/O.EXP.KARX.SV.W.0068.000000T0000Z-120718T2015Z/
FILLMORE MN-
309 PM CDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FILLMORE COUNTY WILL 
EXPIRE AT 315 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL
HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.

THIS STORM WILL TRACK THROUGH PRESTON OVER THE NEXT 30 MINUTES. IF 
YOU ARE ON THE ROOT RIVER IN A CANOE OR KAYAK...SEEM SHELTER BEFORE 
STORMS HIT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4362 9237 4382 9240 4379 9204 4355 9204
TIME...MOT...LOC 2009Z 281DEG 16KT 4366 9216

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 12:40 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 18, 12:40 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1240 PM CDT WED JUL 18 2012

.SHORT TERM...
1117 AM CDT WED JUL 18 2012

HAVE BEEN ASSESSING INFORMATION THIS MORNING AND HAVE BEEN WORKING
ON INCREASING THE RAIN AND STORM CHANCES. CONFIDENCE IS INCREASING...
BUT STILL MODERATE ON THE OUTCOMES OF THIS AFTERNOON AND EVENING.

WATCHING SOME KEY FEATURES INCLUDING THE SHORTWAVE TROUGH OVER THE
DAKOTAS WITH A LOCAL TIGHT CIRCULATION OVER KFSD RIGHT NOW PER
GOES WATER VAPOR AND SOME RADAR ECHO...HEADING TOWARD THE AREA. THE
MINNEAPOLIS CONVECTION AND NW-SE ARM OF THUNDER IS ALONG A
FRONTOGENETIC AREA IN THE 925-800MB LAYER AND THIS FORCING
CONTINUES...PER LATEST RAP/NAM TO REMAIN STATIONARY INTO THE
EVENING. WITH MU CAPE BUILDING AHEAD OF THE SYSTEM...THINK THE
RISK OF SEVERE WIND ACROSS CLARK-TAYLOR HAS INCREASED. IN ANY
CASE...RAIN SHOULD CONTINUE FOR MOST OF THE AFTERNOON UP THERE
TOO.

SPC HAS UPGRADED THE AREA TO A SLIGHT RISK OF STORMS AND WITH
SHORTWAVE ENERGY AND DYNAMICS COMING IN...MAIN CONCERN FOR SEVERE
WEATHER WOULD BE WIND. BY AFTERNOON AS THE KFSD MID-LEVEL WAVE
APPROACHES AND CONVERGENCE INCREASES WITH INSTABILITY BUILDING ACROSS
THE SOUTH IN VICINITY OF THE WARM/STATIONARY SURFACE FRONT AND
COLD FRONTAL INVERTED TROUGH IN THE WESTERN FORECAST
AREA...SUSTAINED UPDRAFTS ARE LIKELY. THIS WOULD CONGEAL INTO A
COLD POOL AND WITH STEEP LOW-LEVEL LAPSE RATES...WIND GUSTS IN THE
40-60 MPH RANGE ARE POSSIBLE. SO THE THOUGHT IS STRONG-SEVERE
STORMS SOUTH OF CURRENT ACTIVITY IN WI...IN THE 3-9PM TIME FRAME.

THE MINNEAPOLIS SYSTEM SEEMS POISED TO MOVE DOWN THE FRONTOGENETIC
AXIS AND CAUSE SOME WARNINGS THIS AFTERNOON IN WI. THIS WOULD
MAINLY AFFECT CLARK AND TAYLOR COUNTIES. WITH MU CAPE INCREASING
THERE /ABOUT 2K J/KG AT 11AM/...AND A BIT BETTER SHEAR...WE MAY
SEE A LINE WITH DAMAGING WIND BY EARLY-MID AFTERNOON. COULD SEE
2-3 INCHES OF RAIN TOO.

WILL ALSO BE INCREASING THE RAIN CHANCES TONIGHT TO ACCOUNT FOR
LATE AFTERNOON WEATHER TO SHIFT ACROSS THE FORECAST AREA. MAIN
ACTIVE PERIOD APPEARS TO BE 00-03Z. MORE TO COME IN LATER
DISCUSSION.

.LONG TERM...SATURDAY THROUGH TUESDAY
334 AM CDT WED JUL 18 2012

18.00Z MEDIUM RANGE MODELS IN REASONABLY GOOD AGREEMENT FOR THE SAT
THRU TUE PERIOD. SHORTWAVES MOVING ACROSS CENTRAL/SOUTHERN CAN
FLATTEN THE MID NOAM RIDGING SAT. BY SUN/MON THE MID LEVEL RIDGE
AXIS REBUILDS FURTHER WEST OVER MT/WY/DAKOTAS INTO ALB/SASKAT...
LEAVING THE UPPER MIDWEST UNDER BROAD NORTHWEST FLOW ALOFT. THE
NORTHWEST FLOW BY SUN/MON ALLOWS THE PASSING SHORTWAVES TO PUSH TO A
COLD FRONT/SFC TROUGH SOUTHEAST INTO/ACROSS THE AREA LATER IN THE
WEEKEND AND FOR EARLY NEXT WEEK. PLENTY OF DETAIL DIFFERENCES WITH
LOWER LEVEL MOISTURE...CAPE AND THERMO-DYNAMIC FORCING MECHANISMS IN
THE SUN-TUE TIME-FRAME...BUT IMPROVED MODEL CONSISTENCY AND LARGER
SCALE SIGNAL SUPPORTS 20-35 PERCENT SHRA/TSRA CHANCES IN THESE TIME
PERIODS. WITH GENERAL SOUTHWEST/WEST LOW/MID LEVEL FLOW...MODEL
CONSENSUS OF TEMPS REMAINING ABOVE NORMAL IN THE DAY 4-7 PERIOD
LOOKS GOOD AS WELL.

&&

.AVIATION...THROUGH 18Z THURSDAY
1240 PM CDT WED JUL 18 2012

WATER VAPOR IMAGERY SHOWING A TROUGH OF LOW PRESSURE OVER THE
DAKOTAS/NEBRASKA...MOVING EAST TOWARD THE AREA. LIFT AHEAD OF THIS
WAVE EXPECTED TO KICK OFF/INCREASE CONVECTION ACROSS THE AREA
THROUGH THIS AFTERNOON AND INTO THIS EVENING. SOME OF THIS
CONVECTION COULD BECOME STRONG TO SEVERE BETWEEN 3 PM AND 8 PM
GENERALLY ALONG AND SOUTH OF I-90 ACROSS MINNESOTA INTO WISCONSIN.
DAMAGING WIND WOULD BE THE MAIN THREAT. LOOKING FOR A GENERAL
DECREASE IN SHRA/TS COVERAGE AFTER MIDNIGHT AS THE TROUGH AXIS
SHIFTS EAST OF THE AREA. HOWEVER...SOME LINGERING SHRA/TS EXPECTED
TO CONTINUE AFTER MIDNIGHT WITH FAIRLY STEEP LAPSE RATES STILL
OVERHEAD. MODELS THEN INDICATE BROKEN DECK OF MVFR CLOUD AFTER 09Z
AS THE BOUNDARY LAYER COOLS BEHIND THE DEPARTING WAVE. EXPECTING THIS
MVFR CLOUD COVER TO LINGER THROUGH THURSDAY MORNING..THEN SCOURING
OUT BY AFTERNOON AS HIGH PRESSURE BUILDS IN.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
334 AM CDT WED JUL 18 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...BAUMGARDT/SCHMIDT
LONG TERM....RRS
AVIATION...DAS
Hazardous weather outlook, Jul 18, 12:44 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1244 PM CDT WED JUL 18 2012

WIZ017-029-191100-
CLARK-TAYLOR-
1244 PM CDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. BESIDES
PERIODIC HEAVY RAIN...A FEW STRONGER STORMS COULD PRODUCE GUSTY WIND
AS THEY MOVE THROUGH. LOCALIZED RAINFALL COULD ALSO REACH 1 TO 1.5
INCHES DEPENDING ON HOW THE STORMS TRACK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS COULD BE IN THE AREA EARLY ON THURSDAY
BUT THE SEVERE WEATHER RISK DOES NOT LOOK FAVORABLE.

THERE ARE ALSO SMALL THUNDERSTORM CHANCES FROM THE WEEKEND INTO
EARLY NEXT WEEK BUT THE RISK OF ANY WIDESPREAD SEVERE WEATHER LOOKS
LOW.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT LOOKING FAVORABLE BUT ANY
REPORTS OF HAIL OR GUSTY WINDS...IN ADDITION TO RAINFALL TOTALS...
WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044-
053>055-061-191100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
1244 PM CDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT TEMPERATURES WILL IMPACT MAINLY NORTHEAST IOWA AND NEIGHBORING
AREAS WITH HEAT INDEX READINGS IN THE 95 TO 105 RANGE INTO THE
EVENING. PRECAUTIONS FOR HEAT SHOULD BE USED.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA THIS AFTERNOON...AND COULD SPREAD MORE
INTO WESTERN WISCONSIN BY EVENING. STORMS HAVE A THREAT FOR LOCALLY
HEAVY RAIN...HAIL AND DAMAGING WINDS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE COULD BE LINGERING THUNDERSTORMS EARLY THURSDAY BUT
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

THERE ARE ALSO SMALL STORM CHANCES THIS WEEKEND INTO EARLY NEXT
WEEK BUT THE OVERALL RISK OF WIDESPREAD SEVERE WEATHER APPEARS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON AND INTO
THE EVENING. PEAK WIND GUSTS OR ANY OBSERVED DAMAGE REPORTS WOULD BE
USEFUL...IN ADDITION TO HAIL OR RAINFALL TOTALS.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

SHEA

In the hours before

Special weather statement, Jul 18, 8:35 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 AM CDT WED JUL 18 2012

WIZ029-034-181430-
CLARK-JACKSON-
835 AM CDT WED JUL 18 2012

...STRONG THUNDERSTORMS MOVING ACROSS CLARK COUNTY WISCONSIN...

AT 830 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER HOG
CORNERS...NORTHWEST OF NEILLSVILLE WISCONSIN. THE STORMS WERE MOVING
SOUTHEAST AT 20 MPH.

SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG
THUNDERSTORM. MOVE INDOORS AS THESE STORMS CROSS THE AREA.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...SNYDER LAKE...THE
HIGHGROUND...CHRISTIE...SIDNEY AND NEILLSVILLE.

SHEA
Special weather statement, Jul 18, 12:27 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1227 PM CDT WED JUL 18 2012

MNZ086-087-181830-
DODGE-OLMSTED-
1227 PM CDT WED JUL 18 2012

...STRONG THUNDERSTORM WEST OF ROCHESTER...

AT 1220 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COUNTY ROADS 3 AND 6...IN CENTRAL DODGE COUNTY MINNESOTA. THIS STORM
WAS SLOWLY MOVING SOUTHEAST AT 10 MPH.

OCCASIONAL HAIL AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS
STORM IN ADDITION TO LIGHTNING. THERE COULD EVEN BE BRIEF FUNNEL
CLOUD REPORTS WITH THIS STORM...ALTHOUGH NO TOUCHDOWNS ARE EXPECTED.

LOCATIONS THAT MAY BE AFFECTED INCLUDE INCLUDE HAYFIELD AND RURAL
SECTIONS OF SOUTHERN DODGE COUNTY. THE STORM MAY ALSO TRACK TOWARDS
THE ROCHESTER AIRPORT AND STEWARTVILLE.

SHEA
Local storm report, Jul 18, 1:02 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
102 PM CDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             HAYFIELD                43.89N 92.85W
07/18/2012  M1.50 INCH       DODGE              MN   TRAINED SPOTTER

&&

TMS
Local storm report, Jul 18, 1:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
154 PM CDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             2 NE DEXTER             43.74N 92.67W
07/18/2012  M0.88 INCH       MOWER              MN   TRAINED SPOTTER

&&

DAVIS
Local storm report, Jul 18, 1:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
159 PM CDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND GST     1 W GRAND MEADOW        43.71N 92.59W
07/18/2012  E50 MPH          MOWER              MN   TRAINED SPOTTER

&&

DAVIS
Special weather statement, Jul 18, 2:06 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
206 PM CDT WED JUL 18 2012

IAZ008>010-018-019-MNZ094>096-182030-
CHICKASAW-FILLMORE-FLOYD-HOUSTON-HOWARD-MITCHELL-MOWER-WINNESHIEK-
206 PM CDT WED JUL 18 2012

...THUNDERSTORMS EXPECTED THIS AFTERNOON...

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND COULD
BECOME SEVERE AT TIMES. BESIDES A HEAVY RAIN AND LIGHTNING THREAT...
HAIL AND GUSTY WINDS ARE EXPECTED WITH STRONGER STORMS.

MOVE INDOORS WHEN STORMS APPROACH AND DO NOT TAKE CHANCES WITH
LIGHTNING. IF A WARNING IS ISSUED FOR YOUR AREA...STAY AWAY FROM
TREES AND WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:40 PM CDTSevere Thunderstorm WarningARXDodge, Mower50 min
Jul 18, 1:29 PM CDTSevere Thunderstorm WarningARXMower61 min
Jul 18, 3:19 PM CDTSevere Thunderstorm WarningARXFillmore41 min
Jul 18, 3:57 PM CDTSevere Thunderstorm WarningARXHouston39 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.